MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P14; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P14; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515100
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material# 515100 batch# unknown.It was reported by customer that leak out of the top of the bottle between the protector and the bottle verbatim: rcc received a complaint via email.Email(s) attached.Full name: (b)(6).Are you a healthcare provider? no.Specialty: pharmaceuticals.Specialty other: n/a.Hospital/organization: amatheon animal health department: purchasing state: (b)(6).Postal code: (b)(6).Country: united states phone number: (b)(6).Phone extension: (b)(6).Email address: (b)(6).Inquiry topic: faulty phaseal 515100 inquiry details: on (b)(6) 2024, (b)(6) was opening a new bottle of mitoxantrone for a treatment.She added the phaseal satellite/protector top to the bottle, and was able to start drawing up the medication, but partway through, pressure seemed to build up and mito spilled out of the bottle, dripping onto the mats in the hood and spraying onto (b)(6) chemo gown.It seemed to leak out of the top of the bottle between the protector and the bottle.She did not report anything abnormal leading up to the chemo spill.I saved the bottle of chemo with the phaseal protector attached as well as the packaging for both if we need to send it in for quality control reporting.If not, let me know and i will dispose of them.Product name: phaseal protector p14 closed system transfer device sku: 515100.Additional informattion: please share the lot number? -  lot # 2309110.  2.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.- there was no bodily harm but the chemo leaked out of the bottle which could have exposed me to the chemotherapy had i not been wearing ppe.The phaseal system in theory should keep me safe from any chemo exposure which it failed to do.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: no samples or photos were received for investigation.A device history review was performed for lot 2309110, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Three retained samples from the same lot were used for further evaluation.The protectors were successfully connected to the vials, ensuring that they fit correctly.The product was evaluated, and no damage or defects were observed.Functional tests were performed on the samples and no leakage was identified between the protector and the vial.The product undergoes visual and functional testing throughout manufacturing, including leak testing.Results were reviewed for lot 2309110 and found no problems related to the reported event.Based on the available information, we are unable to identify a root cause related to the manufacturing process at this time.It is possible the protector was not properly attached, resulting in the leak reported.The protector must be attached completely vertical to the vial during assembly.The m12 assembly fixture is recommended to ease the connection of the protector to the vial and must be used in a slow and consistent motion.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
PROTECTOR P14
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19242004
Report Number3003152976-2024-00265
Device Sequence Number18016107
Product Code ONB
UDI-Device Identifier00382905151002
UDI-Public(01)00382905151002
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515100
Device Lot Number2309110
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown